Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2001, 8:31 PM CDT for Logan County, North Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2001, 8:31 PM CDT (01:31 UTC)
- Expired
- Jun 9, 2001, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Logan County, ND
The radar
The Bismarck radar (KBIS), 104 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:40 PM CDT | Thunderstorm Wind 65 E | Lehr, ND | Emergency manager reported large tree's uprooted and damage to several homes in town. Campers were overturned and a business had one basement collapse. One cabin was completely destroyed at Beaver Lake State Park and one camper was blown over into beaver Lake. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:45 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 9, 8:15 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:00 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 9, 3:00 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SAT JUN 9 2001 TSTM THREAT MAIN FCST PRBLM. MODELS QUITE SMLR AT H5...BUT HAVE GENLY FLWD AVN. SGFNT SVR TSTM THREAT CONTS FOR CWA TNGT. 18Z BIS SOUNDING VERY MOIST AND UNSTABLE WI CAPE TO 2800 AND LI TO -8. CONVECTION IN NWRN ND SHUD CONT TO DVLP SEWD ALG INSTABILITY AXIS THAT EXTENDS TO SE OF BIS. DEWPTS TO 65F AND LI'S TO -8 ON MSAS. THIS APPEARS TO BE FOCUS POINT FOR SVR POTENTIAL AT THIS TIME. MORE WDSPRD CONVECTION WILL MOVE ACRS NRN PTNS CWA WI UPR LVL SYSTM. HWVR...INSTABILITY AND MSTR NOT QUITE AS HIGH. IN BETWEEN SYSTMS SUNDAY...WI ANTHR GUD CHC OF TSTMS SUN NITE AND INTO MON MRNG. HWVR...LESS POTENTIAL FOR SEVERE. IN THE LONGER TERM...SHORT BREAK FOR MONDAY BEFORE UPPER LEVEL TROF MOVS INTO THE NRN PLAINS AND CAMPS OUT THRU THU. WET CONDS WI BLO NORM TEMPS WILL COVER CWA. CONDS SHUD RETURN MORE TOWARD NORMAL BY iFRI/SAT NEXT WEEK. .BIS...NONE FORS
In the hours before
Local storm report, Jun 9, 6:39 PM CDT, 1 hour 52 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 3 W CENTER ND 1.75 INCH HAIL
06/09/01 OLIVER REPORTED BY STORM
SPOTTER.
0615 PM BISMARCK ND FLOOD
06/09/01 BURLEIGH REPORTED BY HAM RADIO
OPERATOR. STREET
FLOODING ONE FOOT DEEP
ON CENTURY EAST OF CHS.
0621 PM 3 W STEELE ND FUNNEL CLOUD
06/09/01 KIDDER LAW ENFORCEMENT COULD
NOT CONFIRM REPORT.
REPORTED BY PUBLIC.
0630 PM DICKINSON ND 1 INCH HAIL
06/09/01 STARK REPORTED BY HAM RADIO
OPERATOR.
0636 PM 5 NW BISMARCK ND 1 INCH HAIL
06/09/01 BURLEIGH SECOND ROUND OF HAIL.
REPORTED BY HAM RADIO
OPERATOR. GROUND IS
WHITE AT THE HORIZON
MIDDLE SCHOOL.
0636 PM MANDAN ND 1 INCH HAIL
06/09/01 MORTON REPORTED BY HAM RADIO
OPERATOR. SECOND ROUND
OF HAIL.
0638 PM 2 W (DIK)DICKINSON MUNI A ND .75 INCH HAIL
06/09/01 STARK 50 MPH WIND. REPORTED
BY HAM RADIO OPERATOR.
NNNN
@RUKWBCe (KDENWWUS30 KBIS 092339
LSRBIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 3 W CENTER ND 1.75 INCH HAIL
06/09/01 OLIVER REPORTED BY STORM
SPOTTER.
0615 PM BISMARCK ND FLOOD
06/09/01 BURLEIGH REPORTED BY HAM RADIO
OPERATOR. STREET
FLOODING ONE FOOT DEEP
ON CENTURY EAST OF CHS.
0621 PM 3 W STEELE ND FUNNEL CLOUD
06/09/01 KIDDER LAW ENFORCEMENT COULD
NOT CONFIRM REPORT.
REPORTED BY PUBLIC.
0630 PM DICKINSON ND 1 INCH HAIL
06/09/01 STARK REPORTED BY HAM RADIO
OPERATOR.
0636 PM 5 NW BISMARCK ND 1 INCH HAIL
06/09/01 BURLEIGH SECOND ROUND OF HAIL.
REPORTED BY HAM RADIO
OPERATOR. GROUND IS
WHITE AT THE HORIZON
MIDDLE SCHOOL.
0636 PM MANDAN ND 1 INCH HAIL
06/09/01 MORTON REPORTED BY HAM RADIO
OPERATOR. SECOND ROUND
OF HAIL.
0638 PM 2 W (DIK)DICKINSON MUNI A ND .75 INCH HAIL
06/09/01 STARK 50 MPH WIND. REPORTED
BY HAM RADIO OPERATOR.Local storm report, Jun 9, 6:51 PM CDT, 1 hour 40 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0649 PM (BIS)BISMARCK MUNI ARPT ND 1 INCH HAIL
06/09/01 BURLEIGH COMBINED WITH 53 MPH
WIND.
M
0651 PM MANDAN ND .75 INCH HAIL
06/09/01 MORTON
NNNNSpecial weather statement, Jun 9, 7:15 PM CDT, 1 hour 16 minutes before
NDZ001-002-009-010-100045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 715 PM CDT SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN AFFECT FOR THE FOLLOWING COUNTIES IN NORTHWEST NORTH DAKOTA...DIVIDE... BURKE...WILLIAMS AND MOUNTRAIL. NDZ017-018-031-032-040-043-100045- BILLINGS-BOWMAN-DUNN-GOLDEN VALLEY-MCKENZIE-SLOPE- INCLUDING THE CITIES OF BEACH...BOWMAN...KILLDEER...MEDORA... WATFORD CITY 715 PM CDT SAT JUN 9 2001 ...TORNADO WATCH CANCELLED... THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN WEST CENTRAL AND SOUTHWEST NORTH DAKOTA...MCKENZIE...DUNN...P GOLDEN VALLEY...BILLINGS...SLOPE AND BOWMAN. FORS
Local storm report, Jun 9, 7:16 PM CDT, 1 hour 15 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
716 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM GRASSY BUTTE ND .88 INCH HAIL
06/09/01 MCKENZIE REPORTED BY STORM
SPOTTER.
0700 PM (BIS)BISMARCK MUNI ARPT ND FLOOD
06/09/01 BURLEIGH REPORTED BY HAM RADIO
OPERATOR. NUMEROUS
AREAS IN THE CITY WITH
WATER COVERING THE
ROAD. NO TRAVEL ADVISED.
0703 PM RICHARDTON ND 60 MPH TSTM GUST
06/09/01 STARK PEA SIZE HAIL. VERY
HEAVY RAIN. . REPORTED
BY STORM SPOTTER.
0712 PM HEBRON ND .75 INCH HAIL
06/09/01 MORTON REPORTED BY STORM
SPOTTER.
NNNNLocal storm report, Jun 9, 7:57 PM CDT, 34 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
757 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 15 S RICHARDTON ND .75 INCH HAIL
06/09/01 STARK REPORTED BY COOPERATIVE
OBSERVER.
0725 PM HAZELTON ND WIND DAMAGE
06/09/01 EMMONS REPORTED BY STORM
SPOTTER. CAR FLIPPED
INTO DITCH. POWER LINES
DOWN.
0734 PM GLEN ULLIN ND 1 INCH HAIL
06/09/01 MORTON REPORTED BY STORM
SPOTTER.
0740 PM 14 N BURT ND 1.75 INCH HAIL
06/09/01 HETTINGER ARB OBSERVER.
0755 PM 15 N ELGIN ND .88 INCH HAIL
06/09/01 GRANT REPORTED BY STORM
SPOTTER.
NNNNLocal storm report, Jun 9, 8:08 PM CDT, 23 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM STANTON ND .75 INCH HAIL
06/09/01 MERCER REPORTED BY STORM
SPOTTER.
0725 PM CENTER ND .75 INCH HAIL
06/09/01 OLIVER REPORTED BY COOPERATIVE
OBSERVER.
0800 PM ELGIN ND 1 INCH HAIL
06/09/01 GRANT REPORTED BY HAM RADIO
OPERATOR.
NNNNThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:06 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 54 min |
| Jun 9, 7:10 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 65 min |
| Jun 9, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 57 min |
| Jun 9, 7:28 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 62 min |
| Jun 9, 7:45 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 60 min |
| Jun 9, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 56 min |
| Jun 9, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Sioux | 59 min |
| Jun 9, 8:59 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 46 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.